doi: 10.3934/dcds.2020324

Mean-square random invariant manifolds for stochastic differential equations

Department of Mathematics, New Mexico Institute of Mining and Technology, Socorro, NM 87801, USA

Received  February 2020 Published  September 2020

We develop a theory of mean-square random invariant manifolds for mean-square random dynamical systems generated by stochastic differential equations. This theory is applicable to stochastic partial differential equations driven by nonlinear noise. The existence of mean-square random invariant unstable manifolds is proved by the Lyapunov-Perron method based on a backward stochastic differential equation involving the conditional expectation with respect to a filtration. The existence of mean-square random stable invariant sets is also established but the existence of mean-square random stable invariant manifolds remains open.

Citation: Bixiang Wang. Mean-square random invariant manifolds for stochastic differential equations. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020324
References:
[1]

L. Arnold, Random Dynamical Systems, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-662-12878-7.  Google Scholar

[2]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, 1992.  Google Scholar

[3]

P. W. Bates, K. Lu and C. Zeng, Existence and Persistence of Invariant Manifolds for Semiflows in Banach Space, Memoirs of the AMS, Vol. 135, American Mathematical Society, Providence, 1998. doi: 10.1090/memo/0645.  Google Scholar

[4]

A. Bensoussan and F. Flandoli, Stochastic inertial manifold, Stochastics and Stochastic Rep., 53 (1995), 13-39.  doi: 10.1080/17442509508833981.  Google Scholar

[5]

P. Boxler, A stochastic version of center manifold theory, Probab. Theory Related Fields, 83 (1989), 509-545.  doi: 10.1007/BF01845701.  Google Scholar

[6]

P. Brune and B. Schmalfuss, Inertial manifolds for stochastic PDE with dynamical boundary conditions, Communications on Pure and Applied Analysis, 10 (2011), 831-846.  doi: 10.3934/cpaa.2011.10.831.  Google Scholar

[7]

T. CaraballoI. Chueshov and J. A. Langa, Existence of invariant manifolds for coupled parabolic and hyperbolic stochastic partial differential equations, Nonlinearity, 18 (2005), 747-767.  doi: 10.1088/0951-7715/18/2/015.  Google Scholar

[8]

T. CaraballoJ. DuanK. Lu and B. Schmalfuss, Invariant manifolds for random and stochastic partial differential equations, Advanced Nonlinear Studies, 10 (2010), 23-52.  doi: 10.1515/ans-2010-0102.  Google Scholar

[9]

X. ChenA. J. Roberts and J. Duan, Center manifolds for infinite dimensional random dynamical systems, Dynamical Systems, 34 (2019), 334-355.  doi: 10.1080/14689367.2018.1531972.  Google Scholar

[10]

I. D. Chueshov and M. Scheutzow, Inertial manifolds and forms for stochastically perturbed retarded semilinear parabolic equations, J. Dynamics and Differential Equations, 13 (2001), 355-380.  doi: 10.1023/A:1016684108862.  Google Scholar

[11]

I. Chueshov, M. Scheutzow and B. Schmalfuss, Continuity properties of inertial manifolds for stochastic retarded semilinear parabolic equations, 353-375, in Interacting Stochastic Systems by J. Deuschel and A. Greven, 2005, Springer, Berlin. doi: 10.1007/3-540-27110-4_16.  Google Scholar

[12]

I. D. Chueshov and T. V. Girya, Inertial manifolds for stochastic dissipative dynamical systems, Doklady Acad. Sci. Ukraine, 7 (1994), 42-45.   Google Scholar

[13]

I. D. Chueshov and T. V. Girya, Inertial manifolds and forms for semilinear parabolic equations subjected to additive white noise, Lett. Math. Phys., 34 (1995), 69-76.  doi: 10.1007/BF00739376.  Google Scholar

[14] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimension, Second Edition, Cambridge University Press, Cambridge, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[15]

J. DuanK. Lu and B. Schmalfuss, Invariant manifolds for stochastic partial differential equations, Ann. Probab., 31 (2003), 2109-2135.  doi: 10.1214/aop/1068646380.  Google Scholar

[16]

J. DuanK. Lu and B. Schmalfuss, Smooth stable and unstable manifolds for stochastic evolutionary equations, J. Dynam. Differential Equations, 16 (2004), 949-972.  doi: 10.1007/s10884-004-7830-z.  Google Scholar

[17]

M. J. Garrido-AtienzaK. Lu and B. Schmalfuss, Unstable invariant manifolds for stochastic PDEs driven by a fractional Brownian motion, J. Differential Equations, 248 (2010), 1637-1667.  doi: 10.1016/j.jde.2009.11.006.  Google Scholar

[18]

T. Girya and I. D. Chueshov, Inertial manifolds and stationary measures for stochastically perturbed dissipative dynamical systems, Sbornik: Mathematics, 186 (1995), 29-46.  doi: 10.1070/SM1995v186n01ABEH000002.  Google Scholar

[19]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, Vol. 840, Springer-Verlag, New York, 1981.  Google Scholar

[20]

Y. Hu and S. Peng, Adapted solution of a backward semilinear stochastic evolution equation, Stochastic Analysis and Applications, 9 (1991), 445-459.  doi: 10.1080/07362999108809250.  Google Scholar

[21]

P. E. Kloeden and T. Lorenz, Mean-square random dynamical systems, J. Differential Equations, 253 (2012), 1422-1438.  doi: 10.1016/j.jde.2012.05.016.  Google Scholar

[22] H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge University Press, Cambridge, 1990.   Google Scholar
[23]

W. Li and K. Lu, Sternberg theorems for random dynamical systems, Comm. Pure Appl. Math., 58 (2005), 941-988.  doi: 10.1002/cpa.20083.  Google Scholar

[24]

Z. Lian and K. Lu, Lyapunov Exponents and Invariant Manifolds for Infinite-Dimensional Random Dynamical Systems in a Banach Space, Mem. Amer. Math. Soc., 206 2010, No. 967,106 pp. doi: 10.1090/S0065-9266-10-00574-0.  Google Scholar

[25]

K. Lu and B. Schmalfuss, Invariant manifolds for stochastic wave equations, J. Differential Equations, 236 (2007), 460-492.  doi: 10.1016/j.jde.2006.09.024.  Google Scholar

[26]

S.-E. A. Mohammed and M. K. R. Scheutzow, The stable manifold theorem for stochastic differential equations, Ann. Probab., 27 (1999), 615-652.  doi: 10.1214/aop/1022677380.  Google Scholar

[27]

D. Ruelle, Characteristic exponents and invariant manifolds in Hilbert space, Annals of Mathematics, 115 (1982), 243-290.  doi: 10.2307/1971392.  Google Scholar

[28]

B. Wang, Weak pullback attractors for mean random dynamical systems in Bochner spaces, Journal of Dynamics and Differential Equations, 31 (2019), 2177-2204.  doi: 10.1007/s10884-018-9696-5.  Google Scholar

[29]

B. Wang, Periodic and almost periodic random inertial manifolds for non-autonomous stochastic equations, Continuous and Distributed Systems II, 189–208, Studies in Systems, Decision and Control, Vol 30, Springer, Cham, 2015. doi: 10.1007/978-3-319-19075-4_11.  Google Scholar

[30]

T. Wanner, Linearization of random dynamical systems, Dynamics Reported, 4, Springer, Berlin, 1995., 203–269. doi: 10.1007/978-3-642-61215-2_4.  Google Scholar

show all references

References:
[1]

L. Arnold, Random Dynamical Systems, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-662-12878-7.  Google Scholar

[2]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, 1992.  Google Scholar

[3]

P. W. Bates, K. Lu and C. Zeng, Existence and Persistence of Invariant Manifolds for Semiflows in Banach Space, Memoirs of the AMS, Vol. 135, American Mathematical Society, Providence, 1998. doi: 10.1090/memo/0645.  Google Scholar

[4]

A. Bensoussan and F. Flandoli, Stochastic inertial manifold, Stochastics and Stochastic Rep., 53 (1995), 13-39.  doi: 10.1080/17442509508833981.  Google Scholar

[5]

P. Boxler, A stochastic version of center manifold theory, Probab. Theory Related Fields, 83 (1989), 509-545.  doi: 10.1007/BF01845701.  Google Scholar

[6]

P. Brune and B. Schmalfuss, Inertial manifolds for stochastic PDE with dynamical boundary conditions, Communications on Pure and Applied Analysis, 10 (2011), 831-846.  doi: 10.3934/cpaa.2011.10.831.  Google Scholar

[7]

T. CaraballoI. Chueshov and J. A. Langa, Existence of invariant manifolds for coupled parabolic and hyperbolic stochastic partial differential equations, Nonlinearity, 18 (2005), 747-767.  doi: 10.1088/0951-7715/18/2/015.  Google Scholar

[8]

T. CaraballoJ. DuanK. Lu and B. Schmalfuss, Invariant manifolds for random and stochastic partial differential equations, Advanced Nonlinear Studies, 10 (2010), 23-52.  doi: 10.1515/ans-2010-0102.  Google Scholar

[9]

X. ChenA. J. Roberts and J. Duan, Center manifolds for infinite dimensional random dynamical systems, Dynamical Systems, 34 (2019), 334-355.  doi: 10.1080/14689367.2018.1531972.  Google Scholar

[10]

I. D. Chueshov and M. Scheutzow, Inertial manifolds and forms for stochastically perturbed retarded semilinear parabolic equations, J. Dynamics and Differential Equations, 13 (2001), 355-380.  doi: 10.1023/A:1016684108862.  Google Scholar

[11]

I. Chueshov, M. Scheutzow and B. Schmalfuss, Continuity properties of inertial manifolds for stochastic retarded semilinear parabolic equations, 353-375, in Interacting Stochastic Systems by J. Deuschel and A. Greven, 2005, Springer, Berlin. doi: 10.1007/3-540-27110-4_16.  Google Scholar

[12]

I. D. Chueshov and T. V. Girya, Inertial manifolds for stochastic dissipative dynamical systems, Doklady Acad. Sci. Ukraine, 7 (1994), 42-45.   Google Scholar

[13]

I. D. Chueshov and T. V. Girya, Inertial manifolds and forms for semilinear parabolic equations subjected to additive white noise, Lett. Math. Phys., 34 (1995), 69-76.  doi: 10.1007/BF00739376.  Google Scholar

[14] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimension, Second Edition, Cambridge University Press, Cambridge, 2014.  doi: 10.1017/CBO9781107295513.  Google Scholar
[15]

J. DuanK. Lu and B. Schmalfuss, Invariant manifolds for stochastic partial differential equations, Ann. Probab., 31 (2003), 2109-2135.  doi: 10.1214/aop/1068646380.  Google Scholar

[16]

J. DuanK. Lu and B. Schmalfuss, Smooth stable and unstable manifolds for stochastic evolutionary equations, J. Dynam. Differential Equations, 16 (2004), 949-972.  doi: 10.1007/s10884-004-7830-z.  Google Scholar

[17]

M. J. Garrido-AtienzaK. Lu and B. Schmalfuss, Unstable invariant manifolds for stochastic PDEs driven by a fractional Brownian motion, J. Differential Equations, 248 (2010), 1637-1667.  doi: 10.1016/j.jde.2009.11.006.  Google Scholar

[18]

T. Girya and I. D. Chueshov, Inertial manifolds and stationary measures for stochastically perturbed dissipative dynamical systems, Sbornik: Mathematics, 186 (1995), 29-46.  doi: 10.1070/SM1995v186n01ABEH000002.  Google Scholar

[19]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, Vol. 840, Springer-Verlag, New York, 1981.  Google Scholar

[20]

Y. Hu and S. Peng, Adapted solution of a backward semilinear stochastic evolution equation, Stochastic Analysis and Applications, 9 (1991), 445-459.  doi: 10.1080/07362999108809250.  Google Scholar

[21]

P. E. Kloeden and T. Lorenz, Mean-square random dynamical systems, J. Differential Equations, 253 (2012), 1422-1438.  doi: 10.1016/j.jde.2012.05.016.  Google Scholar

[22] H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge University Press, Cambridge, 1990.   Google Scholar
[23]

W. Li and K. Lu, Sternberg theorems for random dynamical systems, Comm. Pure Appl. Math., 58 (2005), 941-988.  doi: 10.1002/cpa.20083.  Google Scholar

[24]

Z. Lian and K. Lu, Lyapunov Exponents and Invariant Manifolds for Infinite-Dimensional Random Dynamical Systems in a Banach Space, Mem. Amer. Math. Soc., 206 2010, No. 967,106 pp. doi: 10.1090/S0065-9266-10-00574-0.  Google Scholar

[25]

K. Lu and B. Schmalfuss, Invariant manifolds for stochastic wave equations, J. Differential Equations, 236 (2007), 460-492.  doi: 10.1016/j.jde.2006.09.024.  Google Scholar

[26]

S.-E. A. Mohammed and M. K. R. Scheutzow, The stable manifold theorem for stochastic differential equations, Ann. Probab., 27 (1999), 615-652.  doi: 10.1214/aop/1022677380.  Google Scholar

[27]

D. Ruelle, Characteristic exponents and invariant manifolds in Hilbert space, Annals of Mathematics, 115 (1982), 243-290.  doi: 10.2307/1971392.  Google Scholar

[28]

B. Wang, Weak pullback attractors for mean random dynamical systems in Bochner spaces, Journal of Dynamics and Differential Equations, 31 (2019), 2177-2204.  doi: 10.1007/s10884-018-9696-5.  Google Scholar

[29]

B. Wang, Periodic and almost periodic random inertial manifolds for non-autonomous stochastic equations, Continuous and Distributed Systems II, 189–208, Studies in Systems, Decision and Control, Vol 30, Springer, Cham, 2015. doi: 10.1007/978-3-319-19075-4_11.  Google Scholar

[30]

T. Wanner, Linearization of random dynamical systems, Dynamics Reported, 4, Springer, Berlin, 1995., 203–269. doi: 10.1007/978-3-642-61215-2_4.  Google Scholar

[1]

Fuke Wu, Peter E. Kloeden. Mean-square random attractors of stochastic delay differential equations with random delay. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1715-1734. doi: 10.3934/dcdsb.2013.18.1715

[2]

E. Camouzis, H. Kollias, I. Leventides. Stable manifold market sequences. Journal of Dynamics & Games, 2018, 5 (2) : 165-185. doi: 10.3934/jdg.2018010

[3]

Yanfeng Guo, Jinqiao Duan, Donglong Li. Approximation of random invariant manifolds for a stochastic Swift-Hohenberg equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1701-1715. doi: 10.3934/dcdss.2016071

[4]

Quan Hai, Shutang Liu. Mean-square delay-distribution-dependent exponential synchronization of chaotic neural networks with mixed random time-varying delays and restricted disturbances. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020221

[5]

Chuchu Chen, Jialin Hong. Mean-square convergence of numerical approximations for a class of backward stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2051-2067. doi: 10.3934/dcdsb.2013.18.2051

[6]

Galina Kurina, Vladimir Zadorozhniy. Mean periodic solutions of a inhomogeneous heat equation with random coefficients. Discrete & Continuous Dynamical Systems - S, 2020, 13 (5) : 1543-1551. doi: 10.3934/dcdss.2020087

[7]

George Osipenko. Linearization near a locally nonunique invariant manifold. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 189-205. doi: 10.3934/dcds.1997.3.189

[8]

César Augusto Bortot, Wellington José Corrêa, Ryuichi Fukuoka, Thales Maier Souza. Exponential stability for the locally damped defocusing Schrödinger equation on compact manifold. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1367-1386. doi: 10.3934/cpaa.2020067

[9]

Qingfang Wang. The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2261-2281. doi: 10.3934/cpaa.2018108

[10]

Aurore Back, Emmanuel Frénod. Geometric two-scale convergence on manifold and applications to the Vlasov equation. Discrete & Continuous Dynamical Systems - S, 2015, 8 (1) : 223-241. doi: 10.3934/dcdss.2015.8.223

[11]

A. Carati. Center manifold of unstable periodic orbits of helium atom: numerical evidence. Discrete & Continuous Dynamical Systems - B, 2003, 3 (1) : 97-104. doi: 10.3934/dcdsb.2003.3.97

[12]

Tibor Krisztin. A local unstable manifold for differential equations with state-dependent delay. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 993-1028. doi: 10.3934/dcds.2003.9.993

[13]

Alexander M. Krasnosel'skii, Edward O'Grady, Alexei Pokrovskii, Dmitrii I. Rachinskii. Periodic canard trajectories with multiple segments following the unstable part of critical manifold. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 467-482. doi: 10.3934/dcdsb.2013.18.467

[14]

Wolfgang Wagner. A random cloud model for the Wigner equation. Kinetic & Related Models, 2016, 9 (1) : 217-235. doi: 10.3934/krm.2016.9.217

[15]

Renhai Wang, Yangrong Li. Backward compactness and periodicity of random attractors for stochastic wave equations with varying coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4145-4167. doi: 10.3934/dcdsb.2019054

[16]

Fuzhi Li, Dongmei Xu, Jiali Yu. Regular measurable backward compact random attractor for $ g $-Navier-Stokes equation. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3137-3157. doi: 10.3934/cpaa.2020136

[17]

Nguyen Huy Tuan, Tran Ngoc Thach, Yong Zhou. On a backward problem for two-dimensional time fractional wave equation with discrete random data. Evolution Equations & Control Theory, 2020, 9 (2) : 561-579. doi: 10.3934/eect.2020024

[18]

Camillo De Lellis, Emanuele Spadaro. Center manifold: A case study. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1249-1272. doi: 10.3934/dcds.2011.31.1249

[19]

Zhiguo Feng, Ka-Fai Cedric Yiu. Manifold relaxations for integer programming. Journal of Industrial & Management Optimization, 2014, 10 (2) : 557-566. doi: 10.3934/jimo.2014.10.557

[20]

Zhaojuan Wang, Shengfan Zhou. Random attractor and random exponential attractor for stochastic non-autonomous damped cubic wave equation with linear multiplicative white noise. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4767-4817. doi: 10.3934/dcds.2018210

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (10)
  • HTML views (26)
  • Cited by (0)

Other articles
by authors

[Back to Top]